How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Mental Health
Satisfied Customers: 42872
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Mental Health Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I have been on effexor xr for a few years and it seems to be

Customer Question

I have been on effexor xr for a few years and it seems to be working well. In december i had my tonsils removed for suspected sleep apnea, after that i was having some stomach issues that my GP identified as increased anxiety. they increased my dosage and since then i have had an increased stomach issue, restlessness in my entire body throughout the day, and fits of constant itching. could this possible be because of the medication?
Submitted: 4 months ago.
Category: Mental Health
Expert:  Dr. David replied 4 months ago.

This is Dr. David

it is more likely your increased anxiety symptoms are causing your restlessness and itching and stomach issues, rather than the medication

you may need additional anti-anxiety medications to help decrease your symptoms.

you may need a stomach acid reducer like maalox or mylanta or zantac or prilosec to help decrease stomach issues.

did your doctor give you additional medications like xanax or ativan or clonazpam to help decrease anxiety symptoms?

Customer: replied 4 months ago.
I started a new job and my insurance does not go into effect until September. I had a script for 10mg Xanax but it never helped
Expert:  Dr. David replied 4 months ago.

I see.

effexor can increase anxiety symptoms in a small percent of patients.

you may need to taper off of your effexor and try another medication.

or you may need a higher dose of effexor. what dose are you taking now?

you were taking the effexor for depression? or anxiety symptoms?

Related Mental Health Questions